Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe fatigue with upper left abdominal cramps?

Answered by
Dr.
Dr. Mukund Savaskar

General Surgeon

Practicing since :1978

Answered : 3607 Questions

default
Posted on Mon, 26 Oct 2015 in Lump
Question: I have been having near debilitating fatigue for 3-4 months. Several times a week I will have a severe cramping like pain in my upper left abdomen that last 2-3 minutes. It feels like a labor contraction.
doctor
Answered by Dr. Mukund Savaskar 1 hour later
Brief Answer:
?IBS with debility /Under Investigation

Detailed Answer:
Brief ans-?IBS with debility /Under Investigation

Hi,Welcome and thanks for your query to HCM.
I reviewed your medications with detailed study of your query.

Dear,In this scenario and At your advanced age of 73,I would suggest you as follows-
In My opinion you seem to have either IBS or Ca colon or Diverticulosis of Colon.
And hence to investigate and find out the cause of these severe cramping pains in upper left abdomen,I am suggesting you as follows-
-Consult a GI Surgeon or endoscopist to study and rule out various cause of IBS with debility with these severe pains
-Get the Stool/Blood tests done as per advise of your doctor
-Get Colonoscopy after Contrast CT Study of the colon,which would fix the cause of these severe cramping pains.
-Get the Liver profile and get treated from your doctor.
Your doctor would plan the treatment according to the clinical and lab test investigation findings.
I am suggesting this to you as a precaution to rule out the obstructive pathology like Ca Colon,which You need not worry unless it is proved by these tests.
Remedy for the time being-
Plenty of Fluids
Electrolyt and Sugar Water -in plenty.(Total of 3 liters-of fluids per day)
Bland /low fat/ low protein Diet-
Take Antispasmodic drugs with script from your doctor
Take Antibiotics with Metronidazole as per advise of your doctor.
Take Vitamins and Liver protectors(like Liv-52) to take care of mild hepatitis

Hope this would resolve your health issues.

Welcome for any further query in this regard


If you find this reply satisfactory,Will appreciate you to write excellent feedback review comments,for just to help needy patient visitors like you,at the HCM services.

Wishing you fast recovery.
Good Day!!

Dr.SavasKar M.N. XXXXXXX Surgical Specialist
M.S.Genl-CVTS


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Metronidazole

doctor1 MD

My 5 year old son started having stomach cramps a month back with constipation and later followed by loose, watery stools . We consulted doctor1 insisted for ultra sound scan of stomach & prescribed Ofloxacin syrup for 3 days . Ultra sound scan said Multiple subcentimeter lymph nodal enlargement noted within mesentery . Doctor1 reviewed and said nothing to worry about this and no treatment for this and it will subside once infection goes off. After the treatment loose motions stopped but little stomach pain here and then with bloating continued. After a week, boy had some chocolates and little spicy food resulting in loose, watery stools and stomach cramps again. Doctor1 reviewed and prescribed ofloxacin metronidazole thinking its diarrhea. After giving it or 3 days, symptoms didn t reduce and vomiting started as well. We changed doctor & doctor2 reviewed and prescribed Ziprax 100 mg ( cefixime ) along with Domstal and ORS. We got Stool test report and it was normal with 2-5 puss cells. We also gave for stool culture and that report showed no culture. After reviewing the reports doctor said stop antibiotics (3 days over anyway) and with ORS he will be normal in few days. Now, from couple of days, vomiting sensation stopped but he is not able to digest all the food he used to take. Stomach cramps has reduced but not stopped. Bloating is still there but reduced. Still having greenish loose hard and then watery stools once or twice in a day. He is able to take light /soft food and we are giving it frequently with ORS. We are not able to understand why he is not becoming normal , its been a month already and we are worried a lot. Please help us with your suggestion. You can write to me at YYYY@YYYY Thanks, Prithvi

doctor1 MD

I ve been diagnosed with diverticulitis and am on my second round of antibiotics ( augmentin ). Tried Flagyl but have had an allergic reaction twice. I m on a low residue diet and have had some diarrhea. This morning I noticed a black fuzzy object when I wiped, about 1/4 inch long. I was totally freaked out. Is this something I passed?

doctor1 MD

I have been diagnosed with helicobacter pylorii infection and endoscopy shows erethyma and linear erosions in the duodenum . I also have widespread colonic diverticulitar disease and am recovering from a recent period of inflammation/infection. The medications for the helicobacter p infection like flagyll or the alternative antibiotic (begins with c) have made me nauseated and vomiting in the past. Are there alternatives. can I be prescribed an antinausea drug to take with the meds so I dont feel so ill?

doctor1 MD

I had a c-section 10 months ago. About three months ago I was having weak, fatigue , constipation, severe bloating , nausea, and urge to urinate. Had cat scan and all blood work came back fine. However they took my gallbladder out just cause they saw stones. I was then sent to my OB and she did exam and ultra sound of uterus and all was fine. At that time I was put on Metronidazole and began to feel normal. Now two months later after my period ended a few days later I had they symptoms appear again. Some days are worse than others.This time I also formed thrush in my mouth, and I have had brown stringy discharge for 8 days. It may help to know that in the last 28 months I have had 2 c sections and a gallbladder removed. I am at a total loss. I have been healthy my entire life. I am also 41 years old. Thank you for your time.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...